Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2019, 12:08 AM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2019, 12:08 AM EDT (04:08 UTC)
- Expired
- May 5, 2019, 12:49 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 111 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
023
WUUS52 KFFC 050408
SVRFFC
GAC107-209-279-283-050500-
/O.NEW.KFFC.SV.W.0077.190505T0408Z-190505T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1208 AM EDT Sun May 5 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Emanuel County in east central Georgia...
Northern Toombs County in southeastern Georgia...
Southeastern Treutlen County in east central Georgia...
Northeastern Montgomery County in central Georgia...
* Until 100 AM EDT.
* At 1207 AM EDT, a severe thunderstorm was located over Vidalia, or
near Lyons, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Stillmore, Oak Park, Higgston, Santa Claus,
Tarrytown, Center, Ohoopee, Ponderosa, Kibbee, South Thompson,
Lexsy, George L Smith State Park and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3221 8221 3218 8219 3214 8219
3208 8243 3232 8256 3259 8211 3255 8210
TIME...MOT...LOC 0407Z 251DEG 31KT 3220 8239
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
100
WWUS52 KFFC 050449
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1249 AM EDT Sun May 5 2019
GAC107-209-279-283-050458-
/O.CAN.KFFC.SV.W.0077.000000T0000Z-190505T0500Z/
Emanuel GA-Toombs GA-Treutlen GA-Montgomery GA-
1249 AM EDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EMANUEL...
NORTHERN TOOMBS...SOUTHEASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3221 8221 3218 8219 3214 8219
3208 8243 3232 8256 3259 8211 3255 8210
TIME...MOT...LOC 0446Z 251DEG 31KT 3232 8199
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:35 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 4, 10:35 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1035 PM EDT Sat May 4 2019 .Update... Have adjusted pops to try and match radar. Otherwise...no big changes. Temperatures are in line for now. 41 .Previous... .SHORT TERM /Tonight through Sunday Night/... To begin the short term period, a broad but fairly shallow upper trough is extending from Iowa southward into the Mississippi River Valley and is moving eastward across the southeastern CONUS. A surface low associated with this trough is moving northeastward from central Louisiana and will continue to approach our forecast area during the remainder of the day and into Sunday. Convection ahead of a weak cold front dropping from this low is anticipated in our area this evening and into the overnight hours. With sufficient instability due to diurnal heating this afternoon combined with some stronger mid-level winds and enhanced wind shear ahead of the frontal boundary, there is the potential that some thunderstorms associated with this system could be strong to severe, with the damaging wind gusts and marginally severe hail being the primary threats with any severe storms that occur. On Sunday, the focus will shift to south and central Georgia. Although high-end chance to likely PoPs are anticipated across the southern portion of the forecast area, the best forcing and instability will be south of the area which will limit the potential for severe weather. Precipitation will quickly come to an end on Sunday night as the cold front clears the area. Model guidance is in good agreement that drier and cooler air will return to the area Sunday night into early Monday morning. King .LONG TERM /Monday through Saturday/... The long term begins with an exiting system and drier air spreading over the CWA. Models are in very good agreement with this. We will see one good day of drying before moisture starts returning ahead of the next in a series of short waves approaches on Tuesday. Models differ somewhat on timing and strength of these short waves for the latter half of the long term, however the result will be increasing chance of showers and thunderstorms each day. 17 && AVIATION... 00Z Update... Showers and a few thunderstorms will spread over the taf sites overnight...ending from the west by mid morning Sunday. Ceilings were mainly VFR to begin the period...with the exception of areas where convection is present. Ceilings are expected to lower to MVFR by 04-06Z and IFR by 10-12Z Sunday morning. Gradual improvement during the day. Southwest Winds of 5-10 kts expected through the night becoming northwest after 14z Sunday. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 60 85 / 70 60 20 5 Atlanta 64 79 60 83 / 80 60 10 0 Blairsville 59 74 52 78 / 80 60 20 5 Cartersville 63 78 56 82 / 80 50 10 0 Columbus 66 81 60 88 / 80 60 10 5 Gainesville 63 78 59 82 / 80 60 10 5 Macon 65 82 60 87 / 60 60 20 5 Rome 62 79 56 84 / 80 40 10 0 Peachtree City 63 79 57 83 / 80 60 10 0 Vidalia 69 84 65 89 / 50 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....17/Baker AVIATION...41
Hazardous weather outlook, May 4, 10:42 AM EDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Sat May 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few severe storms are possible across north and central Georgia this afternoon and tonight. A strong storm system will move across Georgia today and tonight. This will bring scattered to numerous showers and thunderstorms to north and central Georgia. A few storms could be severe just about anywhere across north and central Georgia, although the main focus will be north of a line from Preston to Macon to Louisville. The best time for severe storm development will be from around noon today until midnight tonight. The main hazards from the severe storms will be damaging winds and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There remains a chance of thunderstorms Sunday as the Saturday storm system exits. Although a few storms could be strong with gusty winds, severe storms are not expected on Sunday. There is a chance of thunderstorms across parts of central Georgia and also the northeast mountains Tuesday afternoon...and then for all of north and central Georgia Wednesday through Friday. A few storms could be strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, May 4, 10:26 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 2 ESE DAMES FERRY 33.02N 83.71W
05/04/2019 JONES GA 911 CALL CENTER
REPORT OF ONE TREE DOWN ON HWY 18 WEST NEAR JARRELL
PLANTATION ROAD IN JONES COUNTY.
&&
EVENT NUMBER FFC1900221
JKINGLocal storm report, May 4, 10:51 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG 1 ESE SPARTA 33.27N 82.96W
05/04/2019 HANCOCK GA 911 CALL CENTER
REPORT OF 2 TREES DOWN ON HWY 15 SOUTH BETWEEN CLAY
STREET AND BURNETT STREET.
&&
EVENT NUMBER FFC1900222
JKINGSpecial weather statement, May 4, 11:06 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1106 PM EDT Sat May 4 2019
GAZ062-074>076-085-097-050345-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
Laurens GA-
1106 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...WASHINGTON...
GLASCOCK...SOUTHEASTERN WARREN...JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 1145 PM EDT...
At 1106 PM EDT...a line of strong thunderstorms was along a line
extending from near Deepstep to Tuckers Crossroad to Dexter...and
moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Louisville, Wrightsville, Gibson, East Dublin,
Wrens, Wadley, Davisboro, Tennille, Dexter, Harrison, Stapleton,
Bartow, Oconee, Avera, Mitchell, Deepstep, Riddleville and Edge Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8229 3282 8237 3281 8242 3278 8240
3251 8268 3238 8312 3243 8314 3268 8291
3307 8300 3334 8246 3331 8240 3331 8234
3311 8228 3305 8229 3293 8227
TIME...MOT...LOC 0306Z 246DEG 39KT 3303 8292 3271 8285 3245 8308
WIND...50MPHSpecial weather statement, May 4, 11:11 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 PM EDT Sat May 4 2019
GAZ110>112-050400-
Wheeler GA-Telfair GA-Montgomery GA-
1111 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...TELFAIR AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL midnight EDT...
At 1110 PM EDT...a strong thunderstorm was over Workmore, or 8 miles
southwest of McRae...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Mount Vernon, Helena, Lumber City, Milan, Scotland, Towns,
Spring Hill, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8307 3204 8304 3218 8258 3196 8256
3192 8263 3192 8268 3190 8269 3190 8270
3188 8274 3186 8276 3185 8303
TIME...MOT...LOC 0310Z 259DEG 24KT 3196 8297
WIND...40MPHLocal storm report, May 4, 11:27 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG 3 S WASHINGTON 33.70N 82.73W
05/04/2019 WILKES GA 911 CALL CENTER
SEVERAL TREES REPORTED DOWN BY 911 NEAR INTERSECTION OF
BRAXTON AND LUNDBERG ROAD.
&&
EVENT NUMBER FFC1900223
DEESESpecial weather statement, May 4, 11:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1157 PM EDT Sat May 4 2019
GAZ112-113-050445-
Toombs GA-Montgomery GA-
1157 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 1245 AM EDT...
At 1157 PM EDT...a strong thunderstorm was near Ailey, or near Mount
Vernon...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Santa Claus,
Alston, South Thompson, Center and Rock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3203 8257 3221 8258 3230 8238 3224 8230
3211 8226
TIME...MOT...LOC 0357Z 246DEG 18KT 3214 8255
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:19 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Twiggs | 41 min |
| May 4, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Macon, Peach, Twiggs | 46 min |
| May 4, 8:42 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 33 min |
| May 4, 8:57 PM EDT | Special Weather Statement | FFC | Johnson | 48 min |
| May 4, 9:10 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 50 min |
| May 4, 9:26 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 49 min |
| May 4, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington, Wilkinson | 44 min |
| May 4, 9:51 PM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| May 4, 10:14 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro, Warren | 46 min |
| May 4, 10:21 PM EDT | Special Weather Statement | FFC | Jefferson | 39 min |
| May 4, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Taliaferro, Wilkes | 40 min |
| May 4, 11:06 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 39 min |
| May 4, 11:11 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 49 min |
| May 4, 11:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Washington | 45 min |
| May 4, 11:57 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.